Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 11, 2008, 3:01 PM EDT for 4 counties in New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 3:01 PM EDT (19:01 UTC)
- Expired
- Aug 11, 2008, 7:17 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 44 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 111902 FFWALY NYC001-083-091-093-120100- /O.NEW.KALY.FF.W.0025.080811T1901Z-080812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 301 PM EDT MON AUG 11 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COHOES... NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF TROY... SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK... EXTREME EAST CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 900 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND LAKE AND MELROSE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4295 7380 4292 7335 4270 7346 4271 7384 $$ SND
1 follow-up statement
000 WGUS71 KALY 112317 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 715 PM EDT MON AUG 11 2008 NYC001-083-091-093-112345- /O.CAN.KALY.FF.W.0025.000000T0000Z-080812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALBANY NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY- 715 PM EDT MON AUG 11 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SARATOGA...NORTHERN RENSSELAER...EXTREME SOUTHEASTERN SCHENECTADY AND NORTHEASTERN ALBANY COUNTIES... THUNDERSTORMS AND HEAVY RAIN HAVE ENDED ACROSS THE REGION AND NO ADDITIONAL FLOODING IS EXPECTED. HOWEVER...ANY ONGOING FLOODING IN NORTHERN RENSSELAER COUNTY WILL CONTINUE FOR A WHILE LONGER INTO THE EVENING. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4295 7380 4292 7335 4270 7346 4271 7384 $$ GJM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:39 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 11, 1:39 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 139 PM EDT MON AUG 11 2008 .SYNOPSIS... THE COMBINATION OF AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKING EAST ACROSS PENNSYLVANIA...AND A SURFACE LOW TRACKING NORTHEAST OFF THE NEW JERSEY COAST...WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING...ALONG WITH UNSEASONABLY COOL TEMPERATURES. THE UPPER LEVEL AND SURFACE LOW WILL GRADUALLY MOVE EAST OF THE REGION ON TUESDAY...WITH SLOWLY IMPROVING CONDITIONS EXPECTED. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL SPREAD MORE SHOWERS INTO THE REGION LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... CENTER OF UPPER LOW STARTING TO PUSH EASTWARD ACROSS PA...WITH PLENTY OF MOISTURE SURGING NORTHWARD INTO OUR REGION EAST OF THE LOW. SEVERAL SMALL DISTURBANCES ROTATING AROUND THE MAIN CORE OF THE UPPER LOW WILL PROVIDE OCCASIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS. SOMEWHAT OF A LULL THIS MORNING ACROSS MUCH OF THE HUDSON VALLEY INTO THE TACONICS AND BERKSHIRES...SO WILL LOWER POPS A BIT IN THIS AREA UNTIL AFTERNOON WHEN ADDITIONAL CONVECTION SHOULD FILL IN. A LOT MORE CLOUD COVER TODAY THAN YESTERDAY TO START...ALTHOUGH THERE WERE SOME BREAKS SOUTH OF ALBANY FOR A FEW HOURS THIS MORNING. THIS AREA WILL BE THE FOCUS FOR POSSIBLE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL TODAY. MLCAPE VALUES OF 1000-1500 J/KG EXPECTED ACROSS THE MID HUDSON VALLEY EASTWARD TO THE TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. SPC HAS PLACED THIS AREA IN A SLIGHT RISK FOR TODAY...AND WILL MENTION ENHANCED WORDING IN HWO. SIMILAR TO YESTERDAY THE MAIN THREAT WITH STORMS WILL BE HAIL...AS WIND FIELD REMAINS RATHER LIGHT AND 850-500 MB LAPSE RATES ARE QUITE STEEP CLOSE TO 7C/KM. ALSO...COLD CORE ALOFT REMAINS OVERHEAD WITH 500 MB TEMPS OF -16C TO -17C AND WBZERO HEIGHTS LESS THAN 9000 FEET. AT LEAST SMALL HAIL EXPECTED OUTSIDE OF SLIGHT RISK AREA...BUT DUE TO STEEP LAPSE RATES ALOFT A FEW ROGUE STORM MAY PRODUCE SOME PENNY SIZE HAIL TOO. ADDI TONAL CONCERN FOR TODAY WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL DUE TO POSSIBLE TRAINING OF CONVECTIVE CELLS. THIS MAY LEAD TO MINOR FLOODING OF SMALL STREAMS/URBAN LOCATIONS. PWAT VALUES NOT PARTICULARLY HIGH /AROUND 1.15 INCHES FROM 12Z ALB SOUNDING/...HOWEVER WIND FLOW GENERALLY UNIDIRECTIONAL FROM THE SOUTH AND WEAK WHICH WILL LEAD TO THE POTENTIAL FOR SOME TRAINING. TEMPS WILL BE COOL TODAY WITH CLOUDS/PRECIP PERSISTING. GENERALLY MAX TEMPS IN THE MID TO UPPER 60S ACROSS THE HIGHER ELEVATIONS WITH LOWER 70S IN THE VALLEYS. HOWEVER...MUCH OF THE TIME TEMPS WILL BE HELD DOWN IN THE 60S. && .SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/... TONIGHT...SHOWERS/TSTMS SHOULD GRADUALLY DIMINISH IN AREAL COVERAGE LATER THIS EVENING...AND WILL THEREFORE DECREASE POPS THROUGH THE NIGHT. IN FACT...SOME BREAKS IN THE CLOUDS MAY DEVELOP...WHICH...GIVEN THE SATURATED SOIL CONDITIONS...COULD EASILY LEAD TO AREAS OF FOG...WHICH HAS BEEN INCLUDED IN FORECAST. OVERNIGHT MINS SHOULD FALL INTO THE MID/UPPER 50S IN MANY LOCALES...WITH PERHAPS SOME LOWER 50S ACROSS PORTIONS OF THE NORTH COUNTRY. TUE...ALTHOUGH CLOSED LOW EVENTUALLY SHOULD OPEN UP AND MOVE TO THE E...ENOUGH MOISTURE AND COLD MID LEVEL TEMPS ROTATING AROUND WESTERN PERIPHERY OF DEPARTING LOW SHOULD KEEP CLOUDS...AND AT LEAST SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS NE AREAS...SUCH AS SOUTHERN VT AND THE UPPER HUDSON VALLEY REGION. FURTHER S/W...MOISTURE AND INSTABILITY WILL BE MORE LIMITED...AND THUS HAVE INDICATED LOWER POPS /SLIGHT CHC TO LOW CHC/. IN FACT...WELL TO THE S/W...DEVELOPING MID LEVEL SUBSIDENCE INVERSION MAY INHIBIT CLOUD DEPTH AND THUNDER POTENTIAL...AND THEREFORE WILL ONLY INCLUDE MENTION OF SHOWERS ACROSS THE MID HUDSON VALLEY REGION. AS FOR MAX TEMPS...GIVEN DOWNSLOPING NW FLOW...AND AT LEAST A FEW BREAKS OF SUNSHINE...THINK MID/UPPER 70S ARE LIKELY ACROSS MOST VALLEY LOCALES...WITH UPPER 60S/LOWER 70S ACROSS THE NORTH COUNTRY. SOME AREAS OF THE MID HUDSON VALLEY COULD EVEN REACH OR SLIGHTLY EXCEED 80. TUE NT...WEAK SHORTWAVE RIDGE SLIDES E ACROSS THE REGION. THIS SHOULD ALLOW FOR MAINLY CLEAR SKIES...AND LIGHT WINDS...WHICH MAY LEAD TO FOG FORMATION. MIN TEMPS SHOULD BE A FEW DEGREES COOLER THEN MON NT...WITH LOWER/MID 50S EXPECTED IN MANY VALLEY LOCALES...AND POSSIBLY EVEN SOME 40S ACROSS PORTIONS OF THE NORTH COUNTRY. WED...SHOULD BE MOSTLY SUNNY TO START...BUT YET ANOTHER SHORTWAVE RAPIDLY APPROACHES FROM THE GREAT LAKES. AS THIS SYSTEM APPROACHES...WILL INDICATE SLIGHT CHC TO CHC POPS FOR WED AFTERNOON...HIGHEST ACROSS NW AREAS. ENOUGH INSTABILITY AND UPPER LEVEL DYNAMICS SHOULD ALLOW FOR AT LEAST A CHC OF THUNDER AS WELL. OTHERWISE...MAX TEMPS SHOULD BE A FEW DEGREES WARMER THAN TUE...WITH MAXES REACHING AROUND OR SLIGHTLY OVER 80 WITHIN THE VALLEYS...AND LOWER/MID 70S ACROSS THE NORTH COUNTRY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... QUITE AN ACTIVE FORTHCOMING PERIOD OF THE FORECAST WITH A POTENTIAL FOR COASTAL DEVELOPMENT AND IMPACTING THE REGION WEDNESDAY NIGHT INTO THURSDAY. WITH THE ARRIVAL OF THE ECMWF...IT SOMEWHAT RESEMBLES THE DGEX AND ASSOCIATED SIGNALS FROM THE GFS. HOWEVER...CONFIDENCE OF A STRONG SURFACE LOW TRACKING ALONG THE EASTERN SEABOARD IS RATHER LOW. AS COLLABORATED WITH HPC AND OPC...A COMPROMISE OF THE TWO GLOBAL MODELS IS IN ORDER WHICH WOULD AGREE WITH THE CANADIAN GLOBAL MODEL TAKING THIS WAVE OUT TO SEA. WOULD NEED TO WATCH FOR A POTENTIAL PRE AS INCREASED BAROCLINICITY AND WEAK SURFACE TROUGH ARE EXPECTED TO BE IN THE VICINITY. IN THE WAKE OF THESE FEATURES...SHOULD BE A TRANQUIL END OF THE WEEK WITH TEMPERATURES RETURNING TOWARD SEASONABLE LEVELS. THE WEEKEND SEEMS TO BE SHAPING UP WITH A BUILDING RIDGE ALONG THE EASTERN SEABOARD. THIS TOO WILL RESULT IN WARMER AND MORE HUMID CONDITIONS AND THE CHANCE FOR CONVECTION ALONG THE WARM FRONT AND INCREASING HUMID CONDITIONS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE UPPER LEVEL LOW CONTINUES ITS PLAGUE UPON THE NORTHEAST. SHOWERS AND THUNDERSTORMS WERE CIRCULATING COUNTERCLOCKWISE ACROSS THE REGION AROUND THE LOW...WITH THE TRACKS OVER OUR CWA AVERAGING TOWARD NORTHWEST. TAFS INCLUDE VCTS OR VCSH FOR FIRST 4 HOURS... WITH A TEMPO FOR -TSRA...-SHRA AT GFL. PREVAILING VFR/MVFR WITH TEMPO TO MVFR CIGS/IFR VSBY. AFTER 00Z MVFR PREVAILING WITH SHOWERS CONTINUING...THOUGH GFL DOWN TO IFR VSBY. WENT WITH VFR LAST SIX HOURS OF TAF ALTHOUGH WITH VCSH AS RIGHT NOW IT LOOKS LIKE TUE WILL BE A MARKED IMPROVEMENT OVER TODAY. HOWEVER...TIMING IS EVERYTHING WITH THIS NEARLY MOTIONLESS SYSTEM...AND MODELS CAN ALSO CHANGE THEIR MINDS. WITH THE UPPER LOW FINALLY STARTING TO EXIT NORTHEAST TONIGHT... ANOTHER LOW DIGS DOWN BEHIND IT. HOWEVER...THIS ONE DOESNT QUITE MAKE IT AS FAR SOUTH AS NYS BEFORE IT BREAKS DOWN AT THE END OF THE WEEK. THE RESULT WILL BE A CONTINUATION OF THE UNSETTLED CONDITIONS OF THE PAST FEW DAYS...BUT WITH LESS FEROCITY AND A MORE NORTHWARD FOCUS...THEN FINALLY A MARKED IMPROVEMENT AT THE END OF THE WEEK. OUTLOOK... LATE TUE-EARLY WED...VFR...CHC OF AN ISOLD DAYTIME -SHRA/-TSRA. NIGHTTIME MVFR/IFR FOG POSSIBLE. LATE WED-EARLY FRI...VFR...CHC -SHRA GFL AND ALB. NIGHTTIME MVFR/IFR FOG STILL POSSIBLE. LATE FRI-EARLY SAT ...VFR...CHC DAYTIME MVFR -SHRA/-TSRA. NIGHTTIME MVFR FOG STILL POSSIBLE. LATE SAT...VFR...NO WX. && .FIRE WEATHER... A LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL KEEP WIDESPREAD SHOWERS AND THUNDERSTORMS...AND WET FLAG CONDITIONS ACROSS THE REGION TODAY INTO THIS EVENING. THE LOW WILL GRADUALLY MOVE EAST OF THE REGION ON TUESDAY...ALTHOUGH LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY FOR AREAS NORTH AND EAST OF ALBANY. THE RH WILL FALL INTO THE 60-80 PERCENT RANGE EARLY THIS AFTERNOON...BEFORE RECOVERING INTO THE 90-100 PERCENT RANGE TONIGHT. THE RH WILL THEN FALL INTO THE 50-60 PERCENT RANGE FOR TUE AFTERNOON. HAINES INDICES WILL REACH 3 THIS AFTERNOON...AND 3 TO 4 TUE AFTERNOON. WINDS WILL BE FROM THE NORTHEAST TODAY AT 5-10 MPH...BECOMING NORTH TO NORTHWEST TONIGHT AT 5-10 MPH...AND WEST TO NORTHWEST AND INCREASING TO 10-20 MPH BY TUE AFTERNOON. && .HYDROLOGY... RAINFALL CONTINUES TO BE FROM THUNDERSTORMS AND GENERALLY SCATTERED IN NATURE...ALTHOUGH WE DO ANTICIPATE A FEW AREAS OF HEAVY PRECIPITATION AS THIS UPPER LOW TRACKS SOUTHWARD AND A MORE GENERAL RAINFALL DEVELOPING THROUGH THE DAY. CURRENT RIVER GAGES HAVE SHOWN LITTLE RESPONSE THUS FAR WHERE THE HEAVIER RAIN HAS FALLEN...WITH LOCATIONS ALONG THE METTAWEE RIVER...WALLOOMSAC RIVER...HOOSIC RIVER EXPERIENCING THE MOST IMPACT /WITHIN BANK RISES OF A FEW FEET/. FORECAST PRECIPITATION FOR THE NEXT 36 HOURS IS BETWEEN 0.50 AND 1.5 INCHES ACROSS THE AREA. THIS PRECIPITATION IS EXPECTED TO BRING MANY SMALL STREAMS TO NEAR BANK FULL...ESPECIALLY WHERE RAIN FELL EARLIER...BUT IS NOT EXPECTED TO CAUSE MAIN STEM RIVER FLOODING. LOCALIZED URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE OVER THE NEXT 24 HOURS WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL/JPV SHORT TERM...KL LONG TERM...BGM AVIATION...ELH FIRE WEATHER...KL HYDROLOGY...BGM
Hazardous weather outlook, Aug 11, 1:03 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT MON AUG 11 2008 CTZ001-013-MAZ025-NYZ059>061-064>066-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 103 PM EDT MON AUG 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY...TACONICS...SOUTHERN BERKSHIRES AND NORTHWESTERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AND MAY BECOME SEVERE WITH PENNY SIZE HAIL OR LARGER THE MAIN THREAT. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ032-033-041>043-083-084-VTZ013>015-121100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 103 PM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING. MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...AND THERE IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ001-NYZ038>040-047>054-058-063-082-121100- NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 103 PM EDT MON AUG 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE CAPITAL DISTRICT AND NORTHERN BERKSHIRE COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING. MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER... AND THERE IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 11, 2:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL WATERTOWN 41.61N 73.12W
08/11/2008 E0.75 INCH LITCHFIELD CT PUBLIC
&&
ROKEEFELocal storm report, Aug 11, 2:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL WYNANTSKILL 42.69N 73.65W
08/11/2008 M0.75 INCH RENSSELAER NY TRAINED SPOTTER
&&
ROKEEFESpecial weather statement, Aug 11, 2:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 226 PM EDT MON AUG 11 2008 VTZ013-111900- BENNINGTON VT- 226 PM EDT MON AUG 11 2008 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DORSET...OR ABOUT OVER MANCHESTER...AND MOVING NORTHWEST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... EAST RUPERT AND 7 MILES NORTHEAST OF WEST SANDGATE BY 235 PM EDT NORTH RUPERT BY 240 PM EDT RUPERT AND WEST RUPERT BY 245 PM EDT RAINFALL RATES OF CLOSE TO ONE INCH OF RAIN PER HOUR ARE POSSIBLE WITH THIS SLOW MOVING THUNDERSTORM. THIS WILL LEAD TO PONDING OF WATER OF ROADS AND OTHER POOR DRAINAGE LOCATIONS. JPV
Local storm report, Aug 11, 2:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL TROY 42.73N 73.68W
08/11/2008 E1.00 INCH RENSSELAER NY PUBLIC
&&
ROKEEFELocal storm report, Aug 11, 2:34 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD EAST GREENBUSH 42.59N 73.70W
08/11/2008 RENSSELAER NY LAW ENFORCEMENT
ROAD CLOSED...LUTHER RD.
&&
ROKEEFELocal storm report, Aug 11, 2:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD CHATHAM 42.36N 73.60W
08/11/2008 COLUMBIA NY LAW ENFORCEMENT
ROAD CLOSED...SCHOOL STREET
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:54 AM EDT | Flash Flood Warning | ALY | Montgomery | 6 hr |
| Aug 11, 12:04 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Aug 11, 12:14 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 113 min |
| Aug 11, 12:30 PM EDT | Areal Flood Advisory | ALY | Fulton | 3 hr |
| Aug 11, 12:45 PM EDT | Flash Flood Warning | ALY | Dutchess | 81 min |
| Aug 11, 12:47 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more | 6 hr |
| Aug 11, 12:53 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Schenectady | 3 hr |
| Aug 11, 1:12 PM EDT | Flash Flood Warning | ALY | Dutchess | 2 hr |
| Aug 11, 1:41 PM EDT | Flash Flood Warning | ALY | Albany, Columbia, Greene, Rensselaer | 6 hr |
| Aug 11, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 62 min |
| Aug 11, 2:23 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess | 3 hr |
| Aug 11, 2:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 42 min |
| Aug 11, 2:36 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Aug 11, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 63 min |
| Aug 11, 3:21 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 3 hr |
| Aug 11, 3:40 PM EDT | Areal Flood Advisory | ALY | Saratoga, Washington | 3 hr |
| Aug 11, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 30 min |
| Aug 11, 4:23 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Aug 11, 7:39 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.